Dimension of random fractals in metric spaces

A. Tempelman

Research output: Contribution to journalArticle

9 Scopus citations

Abstract

We study the local and Hausdorff dimensions of measures in function and sequence spaces and the Hausdorff dimension of such spaces with respect to deterministic and random "scale metrics." Following ideas due to Billingsley and Furstenberg we show that the local dimension of a properly chosen probability measure is an efficient tool for the calculation of the Hausdorff dimension. In particular, the calculation of the Hausdorff dimension of a sequence space with respect to a deterministic scale metric with finite memory is reduced to the calculation of the local dimension of the associated Markov chain that can be found easily; both dimensions coincide with the solution of the generalized Moran equation specified by the scale metric. When the scale metric is random we come to a stochastic analogue of the Moran equation. These results are used as a "leading special case" in the study of the Hausdorff dimension of deterministic and random fractals in general metric spaces.

Original languageEnglish (US)
Pages (from-to)537-557
Number of pages21
JournalTheory of Probability and its Applications
Volume44
Issue number3
StatePublished - Sep 1999

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'Dimension of random fractals in metric spaces'. Together they form a unique fingerprint.

  • Cite this